Alert archive / Louisiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 8, 2023, 6:19 PM CST for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2023, 6:19 PM CST (00:19 UTC)
- Expired
- Feb 8, 2023, 6:45 PM CST
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 72 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 4:52 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.8
The text
As transmitted.
990 WUUS54 KLCH 090019 SVRLCH LAC001-053-090045- /O.NEW.KLCH.SV.W.0013.230209T0019Z-230209T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lake Charles LA 619 PM CST Wed Feb 8 2023 The National Weather Service in Lake Charles has issued a * Severe Thunderstorm Warning for... East central Jefferson Davis Parish in southwestern Louisiana... Western Acadia Parish in southwestern Louisiana... * Until 645 PM CST. * At 619 PM CST, severe thunderstorms were located along a line extending from near Iota to near Mermentau, moving northeast at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Crowley, Iota, Mermentau, Evangeline, Maxie, Egan, Estherwood and Midland. This includes Interstate 10 in Louisiana between mile markers 68 and 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 1100 PM CST for central and southwestern Louisiana. For your protection move to an interior room on the lowest floor of a building. A Tornado Watch remains in effect until 1100 PM CST for central and southwestern Louisiana. && LAT...LON 3033 9255 3044 9224 3016 9242 3012 9268 TIME...MOT...LOC 0019Z 234DEG 39KT 3029 9252 3014 9264 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Calhoun
2 follow-up statements
716
WWUS54 KLCH 090032
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
632 PM CST Wed Feb 8 2023
LAC053-090042-
/O.CAN.KLCH.SV.W.0013.000000T0000Z-230209T0045Z/
Jefferson Davis LA-
632 PM CST Wed Feb 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON DAVIS
PARISH IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.
LAT...LON 3019 9259 3021 9259 3033 9255 3044 9224
3016 9242
TIME...MOT...LOC 0032Z 235DEG 52KT 3037 9234 3022 9246
$$
LAC001-090045-
/O.CON.KLCH.SV.W.0013.000000T0000Z-230209T0045Z/
Acadia LA-
632 PM CST Wed Feb 8 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR CENTRAL ACADIA PARISH...
At 632 PM CST, severe thunderstorms were located along a line
extending from near Richard to near Egan, moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Crowley, Iota, Mermentau, Evangeline, Maxie, Egan, Estherwood and
Midland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3019 9259 3021 9259 3033 9255 3044 9224
3016 9242
TIME...MOT...LOC 0032Z 235DEG 52KT 3037 9234 3022 9246
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Calhoun619
WWUS54 KLCH 090044
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
644 PM CST Wed Feb 8 2023
LAC001-090054-
/O.EXP.KLCH.SV.W.0013.000000T0000Z-230209T0045Z/
Acadia LA-
644 PM CST Wed Feb 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ACADIA PARISH WILL
EXPIRE AT 645 PM CST...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.
LAT...LON 3019 9259 3021 9259 3033 9255 3044 9224
3016 9242
TIME...MOT...LOC 0044Z 234DEG 39KT 3044 9223 3029 9235
$$
CalhounWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 5:55 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 8, 5:55 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
555 PM CST Wed Feb 8 2023
...New UPDATE, AVIATION...
.UPDATE...
Issued at 553 PM CST Wed Feb 8 2023
Updated grids/zones earlier for Tornado Watch #32, valid til
05z/23L.
25
&&
.SHORT TERM...
(Tonight through Friday night)
Wx map shows high pressure off the Southeast U.S. coast, surface
low over the ArkLaTex, with the cold front extending south TYR to
just west of IAH. The continued tight pressure gradient across the
area keeping south winds 20-25 mph with gusts of 30-35 mph at most
observations this afternoon with the Wind Advisory continuing.
Higher gusts likely with the passing TSRA, as noted at New Iberia
with a 47 mph. Radar showing several clusters of showers and
thunderstorms across Southeast Texas, Central and Southern
Louisiana, and adjacent coastal waters out 60 nautical miles.
A robust mid to upper level shortwave/low over West Texas/Oklahoma
panhandle this afternoon will rapidly lift east northeast across
the remainder of North Texas/Oklahoma and the ArkLaTex this
evening, and more northeast across AR/MO early Thursday. This is
continuing to generate sufficient lift, coupled with the
available deep layer moisture off the Gulf, to yield numerous to
widespread showers and thunderstorms ongoing this afternoon and
expected to continue this evening. Special 19z LCH sounding
indicates the marine layer (at least inland) has eroded away with
the sufficient mixing, Sfc CAPE of 3138 J/kg, PW 1.35", and 1-3km
SRH around 167 m2/s2. SPC continues a Slight Risk (Level 2 of 5)
of severe thunderstorms for most of the area, except Avoyelles
Parish where an Enhanced Risk (Level 3 of 5) and points northeast
into NE LA/MS. Damaging wind gusts appear the highest probably of
severe weather threat at 15%, with a 5% on the Tornado threat
along and north of the U.S. 190 corridor in Louisiana, and 10% for
Avoyelles parish.
For precipitation forecasts, WPC maintains a Marginal Risk (Level
1 of 4) for Excessive Rainfall over the area. Preliminarily rainfall
estimates range from 0.5-1.0 inches over SE TX, and 1.0-2.0 inches
for C and S LA, with locally higher amounts possible in the heavier
thunderstorms.
The cold frontal passage will end the precipitation from west to
east over Southeast Texas by sunset, Central and Southwest
Louisiana by late evening, and early Thursday morning over South
Central Louisiana. Some training of the thunderstorms may occur
over Lower Acadiana later this evening/early morning when the
shortwave exits the region and the cold front slows up a bit. Do
expect the front to eventually push through during early Thursday
morning. Clearing skies expected over Southeast Texas, Central and
Southwest Louisiana toward daybreak, coupled with diminishing
winds, may lead to some patchy to areas of fog. Guidance is mixed
with this formation, but will leave patchy fog wording in
forecast.
Decreasing cloudiness expected during the day Thursday over most
of the area, except lower Acadiana region where lingering cloudiness
will linger into the late morning hours. Another deep layer mid/upper
level trough will dig further south across the midwest Thursday
night and Friday. This will set up a more predominate northwest
flow aloft over the region and bring a much stronger cold front
late Thursday night into early Friday morning. No precipitation
expected with this frontal boundary, but will be followed by colder
and drier air filtering across the region.
08/DML
&&
.LONG TERM...
(Saturday through next Tuesday)
Surface high pressure begins to settles over the Ark-La-Tex as we
head into the weekend, allowing the pressure gradient to gradually
relax overhead. Aloft, an impressive closed low over the north-
central Gulf will slide east of the region on Sat, allowing
lingering cloud cover to clear out through the mid-day. As a result,
a mostly sunny and somewhat breezy afternoon is on tap, with
afternoon highs topping out in the mid 50s. As winds continue to
relax Sat night, combination of light winds and clear skies will
allow for good radiational cooling, with a light freeze expected to
occur generally along and north of I-10. Heading into Sunday,
surface high pressure becomes situated directly overhead, providing
a very pleasant and seasonal end to the weekend with afternoon highs
expected to top out around 60 degrees area-wide amid sunny skies.
As surface high pressure continues to slide east late Sun, winds
turn back to the south in its wake, allowing for a steady increasing
in low level moisture ahead of our next low pressure system which is
expected to arrive late Mon/early Tues. Cloud cover quickly fills in
overnight Sun into early Mon, followed by a return of isolated to
scattered showers Mon late morning/early afternoon. Rain chances
look best across SE TX on Monday, closer to the approaching low, but
will begin to spread east later in the day into the overnight
period. By early Tues, the next mid/upper level low is expected to
be situated over central TX, while its surface companion will be
near the DFW region with a cold front draped along the S TX coast.
As both of these features slide east through the day Tues, expect
another round of widespread showers and thunderstorms. Still a bit
too early to determine any further details however, this set up
looks very similar to the last few systems which brought severe
weather to the region.
&&
.AVIATION...
(00Z TAFS)
Issued at 555 PM CST Wed Feb 8 2023
23z sfc obs indicated widespread IFR/MVFR conditions across the
area terminals, while local 88D imagery showed numerous
showers/thunderstorms associated with approaching shortwave/sfc
boundary ongoing. All previous trends were carried over with this
TAF package, with low ceilings continuing post-fropa before
lifting/scattering later tonight. Elevated srly winds will shift
wrly/nrly with the frontal passage, then relax.
25
&&
.MARINE...
Satellite imagery now shows SHRA/TSRA and clouds obscuring the areas
of dense marine over the near shore coastal waters. Latest short
term visibility guidance continues to show 1SM or less visibilities
through the remainder of the afternoon for the 0-20 nm zones and
Vermilion/Atchafalaya Bays. Last river pilot report had 1/2 mile
at Cameron shortly after noon. Thus, keeping the Dense Fog
Advisory for these areas through 6 PM.
Otherwise, onshore flow will continue this afternoon and tonight
ahead of the cold front. Numerous to widespread showers and
thunderstorms will continue ahead of the front this afternoon and
evening. Some of these storms will have the potential to be
severe with damaging winds and waterspouts. Ending of the showers
and thunderstorms from west to east, followed by offshore flow,
will occur this evening and overnight with the frontal passage. A
secondary, stronger cold front will move across the coastal waters
on Friday with strong offshore flow and building seas developing
behind the front Friday into Friday night.
08/DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 43 68 44 58 / 80 0 0 10
LCH 45 67 47 59 / 80 0 10 10
LFT 51 67 49 62 / 90 0 10 10
BPT 45 69 46 60 / 40 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CST this evening for LAZ027>033-041>045-
052>055-073-074.
TX...Wind Advisory until 7 PM CST this evening for TXZ180-201-215-216-
259>262.
GM...Dense Fog Advisory until 6 PM CST this evening for GMZ435-450-
452-455.
&&
SHORT TERM...08
LONG TERM....78
AVIATION...25Hazardous weather outlook, Feb 8, 3:41 PM CST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 341 PM CST Wed Feb 8 2023 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-092145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 341 PM CST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Widespread showers and thunderstorms will continue this afternoon, and end from west to east this evening. Some of these storms could become severe producing damaging winds and tornadoes possible. In addition to the severe weather threat, periods of heavy rainfall could lead to localized street flooding. Outside of thunderstorms, strong gradient winds of 20 to 25 mph with gusts over 30 to 35 mph will be possible. A Wind Advisory will continue until 7 PM this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A second, dry, and stronger cold front will push through the region early Friday, bringing much colder and drier air to the region. A light freeze is expected Sunday morning north of I-10. Isolated showers and thunderstorms will be possible beginning Monday afternoon increasing Monday night into Tuesday with the approach of the next cold front. While early indications show some potential for severe weather with this system, it is too early to identify specific threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-470-472-475-092145- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 341 PM CST Wed Feb 8 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Widespread showers and thunderstorms will continue this afternoon, and end from west to east this evening and overnight. Some of these storms could become severe producing strong winds and waterspouts. Moderate offshore flow will develop in the wake of the frontal passage tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A second, dry cold front will push through the coastal waters Friday morning with strong and gusty northerly winds and increasing seas developing in it's wake. Small craft advisories will likely be needed Friday into Friday night. Isolated showers and thunderstorms will be possible beginning Monday afternoon increasing Monday night into Tuesday with the approach of the next cold front. While early indications show some potential for severe weather with this system, it is too early to identify specific threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-450-452-455-092145- Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 341 PM CST Wed Feb 8 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Areas of marine fog will continue over the near shore coastal waters this afternoon. Widespread showers and thunderstorms will continue this afternoon, and end from west to east this evening and overnight. Some of these storms could become severe producing strong winds and waterspouts. Moderate offshore flow will develop in the wake of the frontal passage tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A second, dry cold front will push through the coastal waters Friday morning with strong and gusty northerly winds and increasing seas developing in it's wake. Small craft advisories will likely be needed Friday into Friday night. Isolated showers and thunderstorms will be possible beginning Monday afternoon increasing Monday night into Tuesday with the approach of the next cold front. While early indications show some potential for severe weather with this system, it is too early to identify specific threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 8, 2:32 PM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
232 PM CST Wed Feb 8 2023
LAZ030-041-TXZ262-082100-
Calcasieu LA-Beauregard LA-Southern Newton TX-
232 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of southwestern
Beauregard, northwestern Calcasieu Parishes in southwestern Louisiana
and southwestern Newton Counties through 300 PM CST...
At 231 PM CST, Doppler radar was tracking a strong thunderstorm near
Deweyville, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Starks, Fields, Deweyville, Devils Pocket and Lunita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3041 9389 3055 9357 3033 9348 3024 9388
3033 9390
TIME...MOT...LOC 2031Z 239DEG 30KT 3034 9382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DensonLocal storm report, Feb 8, 3:49 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 5 SE JUNCTION 30.79N 93.45W
02/08/2023 BEAUREGARD LA UTILITY COMPANY
MULTIPLE LOCATIONS WHERE TREES HAVE BEEN
BLOWN DOWN ON POWER LINES FROM SEVERE
THUNDERSTORM WIND GUSTS.
&&
CRAMERSpecial weather statement, Feb 8, 5:05 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
505 PM CST Wed Feb 8 2023
LAZ028-029-082330-
Avoyelles LA-Rapides LA-
505 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northeastern Rapides
and northwestern Avoyelles Parishes through 530 PM CST...
At 505 PM CST, Doppler radar was tracking a strong thunderstorm near
Lecompte, or 11 miles northwest of Cheneyville, moving northeast at
40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Rapides and northwestern Avoyelles Parishes, which includes
Woodworth.
This includes Interstate 49 between mile markers 68 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for central
Louisiana.
&&
LAT...LON 3128 9201 3127 9200 3125 9199 3124 9200
3124 9199 3122 9199 3122 9197 3124 9196
3123 9194 3122 9194 3123 9193 3121 9191
3103 9239 3118 9254 3146 9228
TIME...MOT...LOC 2305Z 227DEG 33KT 3114 9240
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Feb 8, 5:15 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
515 PM CST Wed Feb 8 2023
LAZ041-042-082345-
Calcasieu LA-Jefferson Davis LA-
515 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of central Jefferson
Davis and southeastern Calcasieu Parishes through 545 PM CST...
At 515 PM CST, Doppler radar was tracking a strong thunderstorm near
Holmwood, or near Iowa, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Jennings, Welsh, Iowa, Fenton, Pine Island, Holmwood,
Lacassine and Roanoke.
This includes Interstate 10 in Louisiana between mile markers 39 and
62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Louisiana.
&&
LAT...LON 3009 9311 3021 9315 3044 9281 3044 9279
3022 9265
TIME...MOT...LOC 2315Z 240DEG 30KT 3017 9308
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Feb 8, 5:37 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
537 PM CST Wed Feb 8 2023
LAZ031-032-042-043-090000-
Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
537 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northeastern
Jefferson Davis, southwestern Evangeline, northwestern Acadia and
southeastern Allen Parishes through 600 PM CST...
At 537 PM CST, Doppler radar was tracking a strong thunderstorm near
Pine Island, or near Kinder, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kinder, Basile, Oberlin, Elton, Fenton, Pine Island, Beaver, Bond and
Duralde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.
&&
LAT...LON 3083 9259 3054 9237 3053 9245 3050 9246
3048 9249 3048 9247 3030 9287 3039 9295
TIME...MOT...LOC 2337Z 227DEG 48KT 3040 9283
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Feb 8, 6:17 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
617 PM CST Wed Feb 8 2023
LAZ033-042-043-052-074-090045-
Acadia LA-Jefferson Davis LA-Vermilion LA-St. Landry LA-
East Cameron LA-
617 PM CST Wed Feb 8 2023
...Strong thunderstorms will impact portions of northeastern Cameron,
southeastern Jefferson Davis, Acadia, northwestern Vermilion and
south central St. Landry Parishes through 645 PM CST...
At 617 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Iota to Mermentau to near Klondike.
Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Opelousas, Crowley, Rayne, Church Point, Lake Arthur, Iota, Gueydan,
Mermentau, Klondike, Evangeline, Morse, Riceville, Wright, Maxie,
Mire, Egan, Branch, Richard, Lyons Point and Estherwood.
This includes Interstate 10 in Louisiana between mile markers 68 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for central and
southwestern Louisiana.
&&
LAT...LON 3052 9209 3028 9220 2999 9240 2994 9279
3016 9264 3032 9256
TIME...MOT...LOC 0017Z 251DEG 24KT 3029 9252 3018 9257 3003 9267
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:17 PM CST | Special Weather Statement | LCH | Acadia | 28 min |
| Feb 8, 6:36 PM CST | Special Weather Statement | LCH | Saint Landry | 24 min |
| Feb 8, 6:40 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 35 min |
| Feb 8, 6:43 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 32 min |
| Feb 8, 7:06 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 10 min |
| Feb 8, 7:10 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 24 min |
| Feb 8, 7:14 PM CST | Special Weather Statement | LCH | Saint Landry | 31 min |
| Feb 8, 8:59 PM CST | Special Marine Warning | LCH | 44 min | |
| Feb 8, 9:00 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 21 days |
| Feb 9, 4:00 AM CST | Gale Watch | LCH | 16 hr | |
| Feb 9, 4:00 AM CST | Small Craft Advisory | LCH | 3 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.